MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY SYRINGE 30ML LS S/C 56; PISTON SYRINGE

BECTON DICKINSON AND COMPANY SYRINGE 30ML LS S/C 56; PISTON SYRINGE
Catalog Number 302833
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a syringe 30ml ls s/c 56 had foreign matter.The following was reported, "it was found that foreign matter on barrel.".
 
Additional Manufacturer Narrative
Investigation: two (2) photos were provided by the customer for investigation by the quality team.Each photo shows a syringe with brown spots embedded in the barrels.On 02-apr-2019 the two (2) samples were received.Both samples have brown spots embedded in the barrels.One sample also has brown spots embedded in the flange.The brown spots were determined to be burnt plastic.A device history record review found no non-conformances associated with this issue during production of this batch.Based upon the quality team's investigation, the root cause of this issue is related to the molding process during the manufacturing of the syringe.In may 2018, there was a manufacturing process improvement to reduce the occurrence of this defect.The batch associated with this complaint was produced in 2017 prior to the implementation of this change.
 
Event or Problem Description
It was reported that a syringe 30ml ls s/c 56 had foreign matter.The following was reported, " it was found that foreign matter on barrel.".

Brand Name
SYRINGE 30ML LS S/C 56
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key8444359
Report Number1911916-2019-00301
Device Sequence Number2887337
Product Code FMF
UDI-Device Identifier00382903028337
UDI-Public00382903028337
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Catalogue Number302833
Device Lot Number7179512
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;